Alert archive / Colorado / Flash Flood Warnings in 2006
Flash Flood Warning 12, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 9, 2006, 6:39 PM MDT for Cheyenne County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2006, 6:39 PM MDT (00:39 UTC)
- Expired
- Jul 9, 2006, 9:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 98 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 2:23 PM MDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jul 9, 2:23 PM MDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
223 PM MDT SUN JUL 9 2006
.DISCUSSION...16Z WATER VAPOR IMAGERY INDICATED SHORT WAVE TROUGH
LIFTING NORTH ACROSS NORTHERN NEW MEXICO. SYSTEM THAT WAS OVER THE
FOUR CORNERS YESTERDAY HAS WAS ENTERING THE NEBRASKA PANHANDLE...BUT
WAS RATHER POORLY DEFINED. MODELS INITIALIZED REASONABLY WELL...BUT
PREFERRED NAMS SLIGHTLY MORE DEFINED H5 TROUGH OVER COLORADO. NONE OF
THE SHORT RANGE MODELS HAVE BEEN DOING WELL WITH MORNING
ACTIVITY...AND ARE ALL MUCH TO FAR SOUTH WHEN COMPARED TO RADAR
MOSAICS...WITH THE NGM ACTUALLY DOING THE BEST WITH MORNING ACTIVITY.
WITH SUCH WEAK FORCING AND POORLY DEFINED FEATURES...HARD TO REALLY
PICK ANY MODEL THATS DOING A GREAT JOB ATTM...HOWEVER GFS HAS A
RATHER DIFFERENT LOOK WITH ITS HANDLING OF MONDAY TUESDAY SYSTEM
THAN ITS LAST FEW RUNS...WITH THE NAM COMING MORE IN LINE WITH
YESTERDAYS PREFERRED SOLUTION...SO WILL LEAN MORE IN THIS DIRECTION
WITH THE FORECAST.
TONIGHT...PRIMARY FORECAST CONCERN WILL ONCE AGAIN CENTER AROUND
PRECIPITATION CHANCES. CONVECTION ALREADY BEGINNING TO DEVELOP ACROSS
SOUTHWEST CWA AS SFC HEATING HAS ALLOWED THE SURFACE TO REACH
CONVECTIVE TEMPERATURES. WEAK CONVERGENCE BOUNDARY DRAPED ACROSS
THIS AREA STRETCHING EAST BACK TO KHLC. BOUNDARY WILL SLOWLY LIFT
NORTH IN RESPONSE TO APPROACHING H5 TROUGH AND THINK THIS WILL BE THE
MAIN FOCUS FOR CONVECTION EARLY. H7 DEFORMATION/CONVERGENCE FIELD
EXPECTED TO DEVELOP ACROSS THE AREA OVERNIGHT AIDED BY A BROAD AREA
OF ISENTROPIC ASCENT. THINK WE WILL SEE SFC BASED THUNDERSTORMS
EARLY ALONG THE BOUNDARY AS IT LIFTS NORTH...AND THEN MORE ELEVATED
CONVECTION DEVELOPING NEAR THE H7 DEFORMATION ZONE OVERNIGHT. STORM
MOTIONS FASTER THAN PREVIOUS DAYS...BUT WITH HIGH PWS HEAVY RAIN
STILL A THREAT AND WILL KEEP FLOOD WATCH GOING. RADAR ESTIMATES
APPEAR PRETTY ACCURATE LAST NIGHT ACROSS KIT CARSON COUNTY WITH A FEW
AREAS OF OVER 2 INCHES. WITH MORE SLOW MOVING THUNDERSTORMS MOVING
INTO THE AREA...AM GOING TO EXPAND THE FLOOD WATCH TO INCLUDE KIT
CARSON COUNTY. FARTHER EAST...AREA OF HEAVY RAIN HAS ALREADY FALLEN
IN NORTHERN GOVE COUNTY...SO FLASH FLOOD THREAT WILL EXIST IN THIS
AREA AS WELL. HOWEVER HEAVY RAIN FELL IN VERY SMALL AREA AND
SURROUNDING AREA FLASH FLOOD GUIDANCE GREATER THAN TWO INCHES SO
WILL HOLD OF AN WATCH AT THE MOMENT.
MONDAY-TUESDAY...H7 TROUGH/DEFORMATION ZONE WILL BE LIFTING NORTH
OUT OF THE CWA DURING THE MORNING HOURS. DESPITE THE WEAK SUBSIDENCE
BEHIND THIS SYSTEM...SOUNDINGS SHOW NOT MUCH HEATING IS NEEDED IN
ORDER TO REACH CONVECTIVE TEMPS. WITH THE TREND OF THE LAST FEW
DAYS...HARD TO REALLY FINE TUNE POPS MUCH AND HAVE BROAD BRUSHED
CHANCE POPS FOR THE MOST PART. STRONGER SHORTWAVE TROUGH WILL EJECT
ACROSS THE AREA IN THE LATE AFTERNOON AND EARLY EVENING AND THINK
THE MOST WIDE SPREAD CHANCE FOR PRECIPITATION WILL BE MONDAY NIGHT.
TROUGH IS STILL LINGERING AROUND THE AREA ON TUESDAY SO WILL HOLD ON
TO SOME POPS EARLY BEFORE SUBSIDENCE AND CLEARING SETS IN.
IN THE EXTENDED...MODELS ARE CONTINUING THERE RECENT TREND OF
BUILDING STRONG RIDGE ACROSS THE CENTRAL PLAINS. THIS REMAINS IN
LINE WITH CURRENT FORECAST WHICH WILL CONTINUE TO BE HOT AND DRY.
LOOKS LIKE WE MAY HAVE SEVERAL DAYS IN THE UPPER 90S TO LOW 100S
ESPECIALLY THURSDAY AND FRIDAY. MODELS HINTING AT WEAK TROUGH
PASSING THROUGH THE RIDGE ON FRIDAY/SATURDAY. HOWEVER WITH SUCH A
WEAK FEATURE AT THAT TIME RANGE...CONFIDENCE TO LOW TO MENTION ANY
PRECIP ATTM.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
COZ091-092.
&&
JRMHazardous weather outlook, Jul 9, 10:54 AM MDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1054 AM MDT SUN JUL 9 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1154 AM CDT SUN JUL 9 2006 /1054 AM MDT SUN JUL 9 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING MAINLY ALONG AND SOUTH OF A FRONTAL BOUNDARY STRETCHING FROM KIT CARSON COLORADO TO OBERLIN KANSAS. PLENTY OF MOISTURE IS IN PLACE WITH DEWPOINTS WELL INTO THE 60S...BUT DAYTIME HEATING AND SHEAR WILL BE SOMEWHAT LIMITED. AS A RESULT...STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT MAY PRODUCE AREAS OF BRIEF HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT THIS AFTERNOON AND EVENING FOR CHEYENNE COUNTY COLORADO WHERE HEAVY RAINS HAVE OCCURRED THE PAST SEVERAL DAYS. ANY STORMS THAT DO FORM WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH EARLY TUESDAY MORNING. SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS...BUT AREAS OF HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. LOCKHART
In the hours before
Local storm report, Jul 9, 2:58 PM MDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
258 PM MDT SUN JUL 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM FLASH FLOOD CHEYENNE WELLS 38.82N 102.35W
07/09/2006 CHEYENNE CO LAW ENFORCEMENT
6 TO 8 INCHES OF RUNNING WATER OVER ROADS IN TOWN
&&
SBLAIRSpecial weather statement, Jul 9, 5:15 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 515 PM MDT SUN JUL 9 2006 KSZ028-042-100015- LOGAN-WICHITA- 615 PM CDT SUN JUL 9 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTHEAST WICHITA COUNTY IN WEST CENTRAL KANSAS AND LOGAN COUNTY IN WEST CENTRAL KANSAS... AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WINONA TO RUSSELL SPRINGS TO 10 MILES SOUTH OF RUSSELL SPRINGS TO LEOTI...AND MOVING EAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BULLER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:38 PM MDT | Flash Flood Warning | GLD | Cheyenne | 3 hr |
| Jul 10, 3:00 AM MDT | Flash Flood Watch | GLD | Cheyenne | 13 hr |
Nearby
Flash Flood Warnings in Colorado, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.